Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 121, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2000, 10:38 PM EDT for Owen County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 10:38 PM EDT (02:38 UTC)
- Expired
- Jul 10, 2000, 11:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Owen County, KY
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 10:45 PM EDT | Thunderstorm Wind 50 E | Monterey, KY | Trees downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 110239 SVRILN KYC187-110315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1038 PM EDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OWEN COUNTY IN NORTHERN KENTUCKY... * UNTIL 1115 PM EDT... * AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF MONTEREY...OR ABOUT 18 MILES SOUTHWEST OF WILLIAMSTOWN...MOVING SOUTHEAST. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MONTEREY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ SITES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:55 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 10, 9:55 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 955 PM EDT MON JUL 10 2000 STRONG TSRA CONT ALONG THE OH RVR. ANOTHER LINE HAS REFORMED ON PREVIOUS BOUNDARY OVER AN AREA THAT RECEIVED UP TO 3 INCHES EARLIER. FORTUNATELY THE STORMS ARE MOVING SO WHILE THEY DUMP ALOT OF RAIN VERY QUICKLY...THEY DO NOT HANG AROUND LONG. WILL LEAVE HEAVY RAIN MENTION IN THE SOUTHERN ZNS BUT WILL REMOVE SVR WORDING. CONVECTIVE VORT OVER SRN IN WILL CONTINUE TO SLIDE SE AND WITH LOSS OF SUN... SVR WILL BE LIMITED. FOG WILL BE A PROBLEM LATER AS DWPTS ARE HIGH AND GROUND IS WET...ESP SOUTH. CLOUD COVER WILL HELP THINGS FROM GETTING TOO OUT OF HAND SO WILL JUST GO WITH PATCH DENSE WWORDING. WILL ALSO BUMP UP TEMPS IN THE SOUTH WHERE DWPTS WILL NOT GO MUCH LOWER OVERNIGHT. .ILN...NONE. WHITE
In the hours before
Local storm report, Jul 10, 7:56 PM EDT, 2 hours 42 minutes before
CLELSRILN ALL
TTAA00 KILN DDHHMM
PRELIMINARY LOCAL STORM REPORT...RETRANSMITTED FOR SPC
NATIONAL WEATHER SERVICE WILMINGTON OH
756 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM FOSTER KY 1 INCH HAIL
07/10/00 PENDLETON REPORTED BY STORM
SPOTTER.Local storm report, Jul 10, 9:25 PM EDT, 1 hour 13 minutes before
CLELSRILN ALL
TTAA00 KILN DDHHMM
PRELIMINARY LOCAL STORM REPORT...RETRANSMITTED FOR SPC
NATIONAL WEATHER SERVICE WILMINGTON OH
925 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM BAINBRIDGE OH WIND DAMAGE
07/10/00 ROSS NUMEROUS TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0400 PM HIGHLAND OH 1.75 INCH HAIL
07/10/00 HIGHLAND QUARTER TO GOLF BALL
SIZE HAIL. REPORTED BY
PUBLIC.
0420 PM JASPER MILLS OH WIND DAMAGE
07/10/00 FAYETTE 1 TREE DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0745 PM SEAMAN OH WIND DAMAGE
07/10/00 ADAMS 1 TREE DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0830 PM FORESTVILLE OH WIND DAMAGE
07/10/00 HAMILTON NUMEROUS TREES DOWN
ALONG STATE RTE. 125Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.